The Open UniversitySkip to content

Multivariate t and beta distributions associated with the multivariate F distribution

Jones, M. C. (2001). Multivariate t and beta distributions associated with the multivariate F distribution. Metrika, 54(3) pp. 215–231.

DOI (Digital Object Identifier) Link:
Google Scholar: Look up in Google Scholar


elationships between F, skew t and beta distributions in the univariate case are in this paper extended in a natural way to the multivariate case. The result is two new distributions: a multivariate t/skew t distribution (on Rm) and a multivariate beta distribution (on (0,1)m). A special case of the former distribution is a new multivariate symmetric t distribution. The new distributions have a natural relationship to the standard multivariate F distribution (on (R+)m) and many of their properties run in parallel. We look at: joint distributions, mathematically and graphically; marginal and conditional distributions; moments; correlations; local dependence; and some limiting cases.

Item Type: Journal Article
Copyright Holders: 2001 Springer-Verlag
ISSN: 0026-1335
Extra Information: Please note the mathematical notation in the above abstract may not be accurate due to font limitations.
Keywords: multivariate distributions; skew t distribution; Student t distribution
Academic Unit/Department: Mathematics, Computing and Technology > Mathematics and Statistics
Mathematics, Computing and Technology
Item ID: 22661
Depositing User: Sarah Frain
Date Deposited: 12 Aug 2010 10:53
Last Modified: 15 Jan 2016 14:47
Share this page:


Scopus Citations

▼ Automated document suggestions from open access sources

Actions (login may be required)

Policies | Disclaimer

© The Open University   + 44 (0)870 333 4340